Alert archive / Puerto Rico / Small Craft Advisories in 2017

Small Craft Advisory 45, NWS JSJ

December 16, 2017

NWS JSJ issued this small craft advisory at Dec 16, 2017, 3:24 AM CST. It took effect at Dec 17, 2017, 12:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2017, 3:24 AM CST (09:24 UTC)
In effect from
Dec 17, 2017, 12:00 AM CST
Expired
Dec 18, 2017, 12:00 PM CST
In force
36 hr
Issued by
NWS JSJ

The text

As transmitted.

596 
WHCA72 TJSJ 161012 CCA
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
524 AM AST Sat Dec 16 2017

...Although seas will slowly diminish through the morning hours, 
rough and hazardous seas are expected to return across the Offshore 
waters and Local passages later tonight...

.MODERATE TO FRESH EASTERLY WINDS WILL GENERATE ROUGH AND 
HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS.

AMZ710-161730-
/O.EXT.TJSJ.SC.Y.0044.000000T0000Z-171216T1500Z/
/O.NEW.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
524 AM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM AST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST
MONDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 2 AM Sunday to 7 AM AST Monday.

* WINDS...INCREASING EAST TO NORTHEAST WINDS BETWEEN 15-20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots and 
seas of 7 feet or greater are expected to produce hazardous wave 
conditions to small craft. Inexperienced mariners...especially those 
operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

AMZ722-732-741-161730-
/O.NEW.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
524 AM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST
MONDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 2 AM Sunday to 7 AM AST Monday.

* WINDS...10 to 20 knots

* WAVES/SEAS...up to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots and 
seas of 7 feet or greater are expected to produce hazardous wave 
conditions to small craft. Inexperienced mariners...especially those 
operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
9 follow-up statements
084 
WHCA72 TJSJ 161448
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1048 AM AST Sat Dec 16 2017

...Seas and a northerly swell will diminish through the morning hours,
however rough and hazardous seas are expected to return across the Offshore
waters and local passages later tonight due to fresh to locally strong
trade winds...

.MODERATE TO FRESH EASTERLY WINDS WILL CONTINUE to GENERATE ROUGH
AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS.

AMZ710-162300-
/O.CAN.TJSJ.SC.Y.0044.000000T0000Z-171216T1500Z/
/O.CON.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
1048 AM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 2 AM SUNDAY TO 7 
AM AST MONDAY...

* WINDS...East to northeast between 15-20 knots with higher gusts.

* WAVES/SEAS...Rough seas increasing 5-7 feet with occasional 
  seas up to 9 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ722-732-741-162300-
/O.CON.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
1048 AM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 2 AM SUNDAY TO 7 
AM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas increasing to 7 feet with occasional 
  seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
820 
WHCA72 TJSJ 162021
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
421 PM AST Sat Dec 16 2017

...Northerly swell will diminish today, however rough and 
hazardous seas are expected to return across the offshore waters 
and local passages later tonight due to fresh to locally strong 
trade winds...

AMZ712-725-170430-
/O.EXB.TJSJ.SC.Y.0045.171217T0600Z-171218T1200Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
421 PM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 8 AM AST
MONDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 2 AM Sunday to 8 AM AST Monday.

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas increasing to 7 feet with occasional 
  seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-722-732-741-170430-
/O.EXT.TJSJ.SC.Y.0045.171217T0600Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
421 PM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SUNDAY TO 2 PM
AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas increasing to 7 feet with occasional 
  seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
998 
WHCA72 TJSJ 170124
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
924 PM AST Sat Dec 16 2017

...Northerly swell will continue to fade, however rough and 
hazardous seas are expected to return across the offshore waters 
and local passages later tonight due to fresh to locally strong 
trade winds...

AMZ710-722-732-741-170930-
/O.CON.TJSJ.SC.Y.0045.171217T0600Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
924 PM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO
2 PM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas increasing to 7 feet with occasional 
  seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-725-170930-
/O.CON.TJSJ.SC.Y.0045.171217T0600Z-171218T1200Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
924 PM AST Sat Dec 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO
8 AM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas increasing to 7 feet with occasional 
  seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
904 
WHCA72 TJSJ 170840
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
440 AM AST Sun Dec 17 2017

...A fresh to locally strong trade wind flow will create rough 
and hazardous seas across the regional waters...

AMZ715-171645-
/O.EXB.TJSJ.SC.Y.0045.171218T0000Z-171218T1800Z/
Coastal Waters of Northern USVI and Culebra out 10 NM-
440 AM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
AST MONDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 8 PM this evening to 2 PM AST
Monday. 

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up to
  9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-722-732-741-171645-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
440 AM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up to
  9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-725-171645-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1200Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
440 AM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up to
  9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
195 
WHCA72 TJSJ 171241
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
841 AM AST Sun Dec 17 2017

...A fresh to locally strong trade wind flow will create rough
and hazardous seas across the regional waters...

AMZ712-171345-
/O.CAN.TJSJ.SC.Y.0045.000000T0000Z-171218T1200Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
841 AM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Juan has cancelled the Small
Craft Advisory. 

$$

AMZ722-725-172045-
/O.EXT.TJSJ.SC.Y.0045.000000T0000Z-171218T0600Z/
Anegada Passage Southward to 17N-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
841 AM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ715-172045-
/O.EXT.TJSJ.SC.Y.0045.171217T1800Z-171218T1800Z/
Coastal Waters of Northern USVI and Culebra out 10 NM-
841 AM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-732-741-172045-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
841 AM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST MONDAY...

* WINDS...10-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
537 
WHCA72 TJSJ 172024
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
424 PM AST Sun Dec 17 2017

...A fresh to locally strong trade wind flow will continue to create
rough and hazardous seas across most of the regional waters...

AMZ722-725-180430-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T0600Z/
Anegada Passage Southward to 17N-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
424 PM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY...

* WINDS...15-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-715-732-741-180430-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
424 PM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST MONDAY...

* WINDS...15-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
915 
WHCA72 TJSJ 180105
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
905 PM AST Sun Dec 17 2017

...Fresh to locally strong northeast trade winds will continue to
create rough and hazardous seas across most of the regional waters...

AMZ722-725-180600-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T0600Z/
Anegada Passage Southward to 17N-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
905 PM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY...

* WINDS...15-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-715-732-741-180915-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
905 PM AST Sun Dec 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST MONDAY...

* WINDS...15-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
546 
WHCA72 TJSJ 180944
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
544 AM AST Mon Dec 18 2017

...Fresh to locally strong northeast trade winds will continue to
create rough and hazardous seas across most of the regional
waters...

AMZ722-725-181745-
/O.NEW.TJSJ.SC.Y.0046.171218T0944Z-171218T1800Z/
Anegada Passage Southward to 17N-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
544 AM AST Mon Dec 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect until 2 PM AST this afternoon. 

* WINDS... 15-20 knots with higher gusts possible.

* WAVES/SEAS...Rough seas up 7 feet with occasional seas up to 9
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ710-715-732-741-181745-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
544 AM AST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...15-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
631 
WHCA72 TJSJ 181409
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1009 AM AST Mon Dec 18 2017

...Fresh to locally strong northeast trade winds will continue to
create rough and hazardous seas across most of the regional
waters...

AMZ722-725-181800-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-171218T1800Z/
Anegada Passage Southward to 17N-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
1009 AM AST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS... 15-20 knots with higher gusts possible.

* WAVES/SEAS...Rough seas up 7 feet with occasional seas up to 9 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ710-715-732-741-181800-
/O.CON.TJSJ.SC.Y.0045.000000T0000Z-171218T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
Mona Passage Southward to 17N-
1009 AM AST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...15-20 knots with higher gusts.

* WAVES/SEAS...Rough seas up to 7 feet with occasional seas up 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 11:26 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Dec 15, 11:26 PM CST, 3 hours 58 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Juan PR
126 AM AST Sat Dec 16 2017

.UPDATE...Doppler radar detected only isolated showers mostly
across the surrounding waters, with few of them affecting the
eastern sections of Puerto Rico as well as the northern U.S.
Virgin Islands from time to time. However, not significant
precipitation was detected elsewhere across the local islands.
Local weather conditions will continue to be dominated by a strong
upper level ridge over the area. Under this ridge pattern aloft,
continue to expect fair weather conditions with trade wind showers
at times as well as locally induced showers across the southwest
quadrant of Puerto Rico each afternoon and pleasant daytime and
overnight temperatures during the next few days. A developing
surface high pressure across the northeast central Atlantic will
continue to maintain an east to east-northeast wind flow across
the region for the next couple of days.

&&

.AVIATION...VFR conditions will prevail across all terminals
through the forecast period. A few -SHRA/SHRA are possible at
times near/over TIST/TISX/TJSJ through the day. Some afternoon
SHRA over the SW quadrant of PR could develop aft 16/18z. Winds
will continue ENE at 10-15 kts and gusty aft 16/13z.

&&

.MARINE...Across the regional waters, seas up to 7 feet will
continue across the Atlantic water and local passages. Winds will
remain from the east to east-northeast at 10 to 20 knots. For the
beach goers, there is a high risk of rip currents along the north
facing beaches of Puerto Rico and Culebra and along the north
facing beaches of Saint Thomas and Saint John.

&&

.PREV DISCUSSION... /issued 445 PM AST Fri Dec 15 2017/

SYNOPSIS...A mid to upper level ridge will hold across the forecast
area through the weekend and into early next week. Surface high pressure
ridge will continue to build and spread across the east central Atlantic
yielding moderate to strong east to northeast winds through the weekend.
Mostly fair weather skies and seasonal condtions expected to persist
for the next several days.

SHORT TERM...Today through Sunday...

The dominant high pressure ridge pattern, will continue to favor
a strong trade wind cap inversion across the region supporting
mostly fair weather skies across the islands. Model guidance,
satellite imagery and recent upper air sounding continued to suggest
a relatively dry and stable air mass to persist through Sunday.
In addition moisture advection will be limited except for that
brought in across the north and east coastal areas by the moderate
to strong east northeast trades. Expect plenty of sunshine and
few passing clouds with pleasant daytime and overnight
temperatures along the north facing beaches of Saint Thomas and
Saint John.during the next few days. Occasional light passing
showers will remain possible during the overnight and early
morning hours followed by limited shower activity during the
afternoons.

LONG TERM...Monday through Saturday...

A mid to upper level ridge will hold across the forecast area through
at least Wednesday. The ridge pattern aloft is then expected to gradually
erode during the latter part of next week, as a polar trough will move
across the central Atlantic then sink southwards into the northeastern
Caribbean. The surface high pressure ridge pattern north of the region
is forecast to persist through the forecast period. This will result
in moderate to strong east northeast winds. Expect a fair and mainly
stable weather pattern across the islands and coastal waters through
most of next week, except for passing showers especially during the
early morning and late evening hours. Seasonable temperatures are
expected to continue. By the end of the period low level moisture
is forecast to gradually increase as the ridge aloft erodes in response
to an upper trough sinking southwards across the region. This will
result in a better chance for shower activity across the local islands.
Widespread and significant rainfall accumulations as not forecast
at this time.

AVIATION...VFR conditions will prevail across all terminals through
the forecast period. Afternoon SHRA over the SW quadrant of PR could
affect briefly TJPS/TJMZ. Winds will continue ENE at 10-15 kts with
higher gusts at times.

MARINE... A north swell between 4-6 feet will continue to affect
the Atlantic waters and passages overnight. This will result in a
high risk of rip currents across the Atlantic beaches of Puerto
Rico, Culebra and St. Thomas. Moderate to fresh east to northeast
winds will continue at 10-15 knots with higher gusts at times increasing
to 15 to 20 knots over the weekend. Small craft advisory will remain
in effect overnight through Saturday for the offshore Atlantic waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  85  77  84 /  20  20  30  30
STT  76  86  75  87 /  20  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Saturday afternoon for Culebra-
     North Central-Northeast-Northwest-San Juan and Vicinity-
     Southeast-Western Interior.

VI...High Rip Current Risk through Saturday afternoon for
     St.Thomas...St. John...and Adjacent Islands.

AM...High Rip Current Risk through Saturday afternoon for Coastal
     Waters of Northern USVI and Culebra out 10 NM-Coastal
     Waters of Southern USVI Vieques and Eastern Puerto Rico out
     10 NM.

     Small Craft Advisory until 8 AM AST Saturday for Atlantic Waters
     of Puerto Rico and USVI from 10 NM to 19.5N.

&&

SHORT TERM...JF
LONG TERM....RAM
Hazardous weather outlook, Dec 15, 3:34 AM CST, 23 hours 50 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
453 AM AST viernes 15 de diciembre de 2017

AMZ710>745-PRZ001>013-160900-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
453 AM AST viernes 15 de diciembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Vientos...vientos sostenidos alrededor de 20 MPH se esperan a
traves de las aguas locales.

.Oleaje...Se espera oleaje picado/vigoroso de hasta 7 pies a traves
de las aguas del Atlantico y pasaje del Caribe.

.Corrientes Marinas...Existe un riesgo alto de corrientes
marinas para las playas a lo largo de la linea costera del
Atlantico de Puerto Rico y Culebra.

.Dias Dos a Siete...sabado a jueves

Los navegantes podran esperar oleaje entre 5 a 7 pies a traves de
las aguas regionales. Tambien, se espera un riesgo moderado a alto
de corrientes marinas para las playas del norte de las islas locales
durante los proximos dias.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se le
exhorta a los observadores que reporten Corrientes Marinas al
Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-160900-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
453 AM AST viernes 15 de diciembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Vientos...vientos sostenidos alrededor de 20 MPH se esperan a
traves de las aguas locales.

.Oleaje...Se espera oleaje picado/vigoroso de hasta 7 pies a traves
de las aguas del Atlantico y pasajes del Caribe.

.Corrientes Marinas...Existe un riesgo alto de corrientes marinas
para las playas a lo largo de la linea costera de San Tomas.

.Dias Dos a Siete...sabado a jueves

Los navegantes podran esperar oleaje entre 5 a 7 pies a traves de
las aguas regionales. Tambien, se espera un riesgo moderado a alto
de corrientes marinas para las playas del norte de las islas locales
durante los proximos dias.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se le
exhorta a los observadores que reporten Corrientes Marinas al
Servicio Nacional de Meteorologia en San Juan.

Nearby

Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.